MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PERMCATH; CATHETER, SUBCLAVIAN

COVIDIEN MFG SOLUTIONS S.A. PERMCATH; CATHETER, SUBCLAVIAN
Model Number 88-17680001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Myocardial Infarction (1969); Nausea (1970)
Date of Event 10/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient presented due to intermittent chest pain with nausea after getting ¿permcath¿ replaced after missing dialysis.It was also stated that the patient suffered from type 1 spontaneous myocardial infarction with unknown location later after the patient received ¿permcath¿.The patient was hospitalized from ¿(b)(6) 2023¿.It was known that there was elevated troponins from ¿(b)(6) 2023¿= 322ng/l (nanograms per liter) to 579ng/l on ¿(b)(6) 2023¿.It was stated that it was unknown if dual antiplatelet therapy was held for permcath procedure.It was also unknown if holding antiplatelet led to chest pain.The patient was a former smoker.Due to underlying metastatic lung cancer with progressive functional, general health decline and there was poor tolerance of treatments.A heart cath was not pursued, instead medical treatment with aspirin and palliative care was consulted and taken in response to this ae (adverse event).The ae was also not treated with a percutaneous transluminal coronary intervention.There was no surgical procedure done.Ae (adverse event) was submitted now due to therapy relevance.It was mentioned that based on the sponsors assessment to the device and procedure it was possibly related both to the procedure and company¿s reported device.There was no issue with any of the nc euphora balloons or launcher used during the index procedure.The patient did not recover, and it was not resolved.

Brand Name
PERMCATH
Common Device Name
CATHETER, SUBCLAVIAN
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18589751
Report Number3009211636-2024-00041
Device Sequence Number7076661
Product Code LFJ
UDI-Device Identifier20884521009841
UDI-Public20884521009841
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K874633
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number88-17680001
Device Catalogue Number88-17680001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Initial Report FDA Received Date01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight150 KG
Patient EthnicityNon Hispanic
Patient RaceWhite